Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Labido loss on Lexapro regained when on blood thinners?
Aug 31, 2005

I have found it most frustrating with the loss of labido and other sexual dysfunctions that I sustain while taking this SSRI. I have been perscribed Viagra and for me it barely works. Two years ago after having surgery to replace a hip I was on coumadin for a short while. During that time I had a COMPLETE resurgence in all areas of sexual health, labido was very high, zero erctile dysfuction and not a single issue with ejaculation. All dysfuction immediately reoccured when the blood thinner was stopped. Viagra, for me, has been a complete waste of my money. Have you ever heard of such an issue? Makes me wish I could be back on blood thinners. Would it be safe for me to assume that perhaps some other underlying issue and not the SSRI could be the main reason for my sexual dysfucntion? Where should I turn? I discussed this with my HIV doctor who perscibes the Lexapro and the Viagra and she seems to really not want to discuss the matter.

Response from Dr. Horwath

I don't know why the coumadin helped you. Erectile dysfunction is sometimes caused by problems in blood flow to the penis. Perhaps the coumadin improved the blood supply somehow. But this should not have an effect on libido or ejaculation.

Maybe you should consult a urologist about your sexual problems and see if there is some physical evidence of problems in blood flow.

Some people who experience decreased libido with Lexapro or other SSRI's benefit from the addition of Wellbutrin (buproprion).



Previous
Bipolar and HIV
Next
How do I tell my Wife

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement